Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 204, NWS Seattle, WA

September 20, 2021

NWS Seattle, WA issued this small craft advisory at Sep 20, 2021, 8:38 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2021, 8:38 AM PDT (15:38 UTC)
Expired
Sep 20, 2021, 12:00 PM PDT
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

704 
WHUS76 KSEW 201538
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
838 AM PDT Mon Sep 20 2021

PZZ150-153-156-170-173-176-201900-
/O.NEW.KSEW.SC.Y.0204.210920T1538Z-210920T1900Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
838 AM PDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Seas 8 to 10 ft at 12 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-201900-
/O.NEW.KSEW.SC.Y.0204.210920T1538Z-210920T1900Z/
Grays Harbor Bar-
838 AM PDT Mon Sep 20 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Combined seas 9 to 11 ft this mornig. Bar conditions
  mostly rough this morning. 

* WHERE...Grays Harbor Bar.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Sep 20, 8:19 AM PDT, 19 minutes earlier.

Area forecast discussion, Sep 20, 8:19 AM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
819 AM PDT Mon Sep 20 2021

.SYNOPSIS...Drier and warmer conditions expected on through
Tuesday before another system brings showers and cooler
temperatures to the region midweek. Drier and warming weather for
the end of the week before the passage of another weak front this
weekend.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...A weak warm front over
southern B.C. may clip areas near the Canadian border for a slight
chance of (light) rain. Otherwise, dry and mild and much quieter
weather expected today. 33

Previous discussion...A weak warm front will clip the northern
third of Western Washington today bringing clouds and chances for
light showers across Whatcom and Skagit Counties. Otherwise,
increasing mid-level heights as a shortwave ridge builds into the
region. Expect drier conditions and warming temperatures with
highs in the upper 60s today and low to mid 70s on Tuesday. Dry
and mostly clear conditions will give way to a brief period of
clouds and light showers late Tuesday night through Wednesday as a
weak front pushes across the region. Rainfall amounts will remain
below 0.10" everywhere, with lowland areas likely only seeing a
trace to a few hundredths at the most. Conditions will quickly
improve Wednesday night, with quiet conditions returning for the
long term period.

.LONG TERM /THURSDAY THROUGH SUNDAY/...Dry and quiet weather will
resume on Thursday as the aforementioned front quickly departs
the region and shortwave ridging builds into the region once
again. Ridging will persist through Friday before a progressive
system ejects out of the Gulf of Alaska and flattens the ridge
late Friday into Saturday. Not much in the way of resultant
weather is expected with this system outside of a brief dip in
temperatures and a chance for a few light showers. Expect
temperatures to warm into the low to mid 70s again on Friday
before cooling into the upper 60s to low 70s during the weekend.
Zonal flow aloft through the end of the weekend.

Pullin

&&

.AVIATION...An upper ridge will move over the area today and
tonight with westerly flow aloft. A weak warm front will ride over
the top of the ridge this afternoon and evening. At the surface,
weak onshore flow will continue with high pressure over the Coastal
Waters. The air mass will be stable. Areas of low clouds and
patchy fog this morning will burn off for a mostly clear
afternoon.

KSEA...Low clouds should break up around midday with mostly clear
skies after that. Southerly wind 4-8 knots will become
west/northwest this afternoon then more northerly tonight.

&&

.MARINE...High pressure will move over the area through
Tuesday. A weak front will break up over the coastal waters
Wednesday. High pressure will rebuild over the waters Thursday
and Friday. West/northwest swell 10 or 11 feet over the Coastal
Waters this morning will subside below 10 feet this afternoon.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until noon PDT today for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-Grays Harbor Bar.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.